Cholesterol Home > Lescol and Weight Gain
Although weight gain is a possible side effect of some high cholesterol medications, it has not been noted as a side effect of Lescol. If you notice weight gain with Lescol, however, there are a number of things you can do to help control your weight. Suggestions include eating a low-cholesterol diet, participating in regular physical activity, and limiting your alcohol intake.
Unlike some other cholesterol medications where weight gain is a rare but possible side effect, for people taking Lescol® (fluvastatin sodium), weight gain is not a recognized side effect.
If you are noticing weight gain while taking Lescol, there are some things that you can do. Some suggestions include:
- Eat a low-cholesterol diet. This diet should include:
- Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Lean meats, poultry, fish, beans, eggs, and nuts
- Few foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Participate in physical activity for at least 30 minutes a day on most days of the week.
- Limit your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)
If you are noticing a weight gain with Lescol, talk to your healthcare provider. He or she can give you other suggestions for dealing with this. If the weight gain continues, your healthcare provider may also recommend other lifestyle choices or a possible switch to another cholesterol medication.